Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 145, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 20, 2014, 4:20 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2014, 4:20 PM CDT (21:20 UTC)
- Expired
- Aug 20, 2014, 5:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 29 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 4:26 PM CDT | TSTM WND DMG | 4 N Greenbrier, TN | A TREE WAS REPORTED DOWN ON POSSUM TROT RD AND HIGHWAY 76. MULTIPLE OTHER TREE DOWN REPORTS WERE LOCATED ALONG HIGHWAY 76 ACROSS THE COUNTY VIA EMERGENCY MANAGER AND SHERIFF OFFICE REPORTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 20, 2:59 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3056 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
301 WUUS54 KOHX 202120 SVROHX TNC147-165-202200- /O.NEW.KOHX.SV.W.0145.140820T2120Z-140820T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 420 PM CDT WED AUG 20 2014 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ROBERTSON COUNTY IN MIDDLE TENNESSEE... WEST CENTRAL SUMNER COUNTY IN MIDDLE TENNESSEE... * UNTIL 500 PM CDT * AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR SPRINGFIELD...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... WHITE HOUSE AND MILLERSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS SEVERE THUNDERSTORM...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM WEDNESDAY EVENING FOR CENTRAL TENNESSEE. && LAT...LON 3649 8654 3634 8664 3651 8694 3658 8688 TIME...MOT...LOC 2120Z 296DEG 17KT 3650 8684 $$ FORECASTER: 19
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:17 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 20, 3:17 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 317 PM CDT WED AUG 20 2014 .DISCUSSION... MOIST...STEAMY AND UNSTABLE AIRMASS IN PLACE THIS AFTERNOON. DEWPOINTS ARE WELL INTO THE 70S AND THIS HAS TRANSLATED INTO SOME RATHER IMPRESSIVE SFC CAPE VALUES IN EXCESS OF 4000 J/KG ACCORDING TO LAPS DATA. UPPER RIDGING IS BEGINNING TO BUILD SO THE AFTERNOON AND EVENING STRONG AND SEVERE CONVECTION WILL BE GENERALLY SCATTERED IN NATURE. IN ADDITION TO 50-60 MPH WIND GUST POTENTIAL...SOME QUARTER SIZE HAIL WILL ALSO BE POSSIBLE AS THE STORMS ARE RATHER TALL IN NATURE. THIS HAS ALL PROMPTED A SEVERE TSTM WATCH WHICH IS IN EFFECT FOR GENERALLY THE EASTERN HALF OF THE MID STATE UNTIL 10 PM CDT THIS EVENING. ACTIVITY WILL CALM DOWN SOME BY LATE THIS EVENING BUT WILL STILL CARRY A LOW POP ACROSS THE PLATEAU FOR AFTER MIDNIGHT. STORMS ARE SLOW MOVERS AS THE RIDGING INFLUENCE IS BEGINNING TO TAKE SHAPE. OTW...THE MAIN STORY FOR THE NEXT 7 DAYS WILL BE THE HEAT. WITH THE UPPER RIDGING BUILDING IN AND HOLDING INTO NEXT WEEK...HIGH TEMPS IN THE 90S WILL BE COMMONPLACE. THE WARMEST DAYS LOOK TO BE SAT- MON WITH UPPER 90S HEAT EXPECTED FOR MANY AREAS. GFS MODEL LOOKS TO BE A BIT TOO LOW WITH THE DEWPOINTS OVER THE NEXT FEW DAYS. WILL THEREFORE LEAN TOWARD THE MET. HEAT ADVISORY CRITERIA MAY BE REACHED THIS WEEKEND. FOR NOW THOUGH...DEWPOINTS ARE EXPECTED TO BE LOW ENOUGH ON THU AND FRI SO AS TO KEEP HI VALUES BELOW THE ADVISORY THRESHOLD. OVERNIGHT LOWS IN THE LOW TO MID 70S WILL PERSIST THROUGHOUT THE FCST. AFTER TONIGHT...POPS WILL ONLY BE INCLUDED ACROSS THE PLATEAU AND WILL BE LOW. ON SATURDAY HOWEVER...A BRIEF WINDOW OF ADDITIONAL MOISTURE MAY ATTEMPT TO UNDERCUT THE RIDGE. THUS...A SLIGHT POPS WILL BE INCLUDED. OTHERWISE...FCST IS MAINLY FOR HOT AND DRY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 74 95 75 96 / 40 05 05 10 CLARKSVILLE 72 95 73 96 / 20 05 05 10 CROSSVILLE 68 90 69 90 / 70 20 10 10 COLUMBIA 73 95 74 97 / 20 0 05 10 LAWRENCEBURG 71 95 72 97 / 20 0 05 10 WAVERLY 72 95 73 97 / 20 05 05 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Aug 20, 5:00 AM CDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT WED AUG 20 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-211000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT WED AUG 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BRING HOT TEMPERATURES AND HIGH HUMIDITY LEVELS TO MIDDLE TENNESSEE FROM THURSDAY THROUGH EARLY NEXT WEEK. HEAT INDEX VALUES WILL TOP OUT IN THE 100-105 RANGE EACH AFTERNOON. 55
In the hours before
Local storm report, Aug 20, 3:54 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
354 PM CDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND DMG 6 E LEBANON 36.21N 86.21W
08/20/2014 WILSON TN EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES REPORTED DOWN ALONG
TROUSDALE FERRY RD BETWEEN LEBANON AND TUCKERS
CROSSROADS.
&&
EVENT NUMBER OHX1400537
10Local storm report, Aug 20, 3:55 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
355 PM CDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND DMG 6 E LEBANON 36.21N 86.21W
08/20/2014 WILSON TN EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES REPORTED DOWN ALONG
TROUSDALE FERRY RD BETWEEN LEBANON AND TUCKERS
CROSSROADS.
0150 PM TSTM WND DMG MOUNT JULIET 36.21N 86.52W
08/20/2014 WILSON TN NWS EMPLOYEE
A FEW TREES AND POWERLINES DOWN
0154 PM HAIL 4 SW HARTSVILLE 36.35N 86.21W
08/20/2014 E1.00 INCH TROUSDALE TN TRAINED SPOTTER
0219 PM TSTM WND GST ALEXANDRIA 36.08N 86.03W
08/20/2014 E60 MPH DE KALB TN TRAINED SPOTTER
0220 PM TSTM WND DMG ALEXANDRIA 36.08N 86.03W
08/20/2014 DE KALB TN COUNTY OFFICIAL
EXTENSIVE DAMAGE IN THE ALEXANDRIA AREA AND ACROSS DE
KALB COUNTY. ROOF DAMAGE TO STRUCTURES ON E. MAIN ST. IN
ALEXANDRIA AND AT THE DE KALB COUNTY FAIRGROUNDS...AND
NUMEROUS TREES DOWN ACROSS THE COUNTY.
0247 PM TSTM WND GST 10 W SPARTA 35.93N 85.65W
08/20/2014 E60 MPH WHITE TN EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED WINDS IN EXCESS OF 60 MPH
ON BLUE SPRINGS RD.
0257 PM TSTM WND DMG SPARTA 35.93N 85.47W
08/20/2014 WHITE TN EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS MULITIPLE TREES DOWN
COUNTYWIDE.
0312 PM TSTM WND GST 6 SW LEBANON 36.15N 86.40W
08/20/2014 E58 MPH WILSON TN EMERGENCY MNGR
WEMA REPORTED ESTIMATED WINDS AT OR GREATER THAN 58 MPH
AT 840 BETWEEN CENTRAL PIKE AND STEWARTS FERRY PIKE.
&&
EVENT NUMBER OHX1400537 OHX1400532 OHX1400530 OHX1400531 OHX1400533
OHX1400535 OHX1400536 OHX1400534
10Special weather statement, Aug 20, 3:58 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
358 PM CDT WED AUG 20 2014
TNZ028-062-202145-
RUTHERFORD-WILSON-
358 PM CDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR RUTHERFORD AND WILSON COUNTIES...
AT 356 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR WALTERHILL...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS IN THE PATH INCLUDE CEDARS OF LEBANON STATE PARK...
WALTERHILL...LASCASSAS AND MILTON.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3596 8610 3596 8613 3596 8615 3593 8615
3584 8643 3605 8654 3609 8638
27Special weather statement, Aug 20, 4:02 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
402 PM CDT WED AUG 20 2014
TNZ079-202145-
GRUNDY-
402 PM CDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR GRUNDY COUNTY...
AT 400 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR GRUETLI-LAAGER...MOVING SOUTHEAST AT 20
MPH.
SOME LOCATIONS IN THE PATH INCLUDE ALTAMONT...COALMONT...
GRUETLI-LAAGER AND TRACY CITY.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3522 8579 3539 8589 3546 8589 3550 8577
3532 8555 3530 8563 3530 8566 3528 8570
3524 8569 3521 8573
27Local storm report, Aug 20, 4:06 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
406 PM CDT WED AUG 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND DMG 6 S MOUNT JULIET 36.12N 86.52W
08/20/2014 WILSON TN EMERGENCY MNGR
STRUCTURE DAMAGE TO A HOUSE DUE TO A FALLEN TREE
REPORTED IN SOUTHERN MOUNT JULIET.
&&
EVENT NUMBER OHX1400538
10Special weather statement, Aug 20, 4:15 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
415 PM CDT WED AUG 20 2014
TNZ007-202200-
ROBERTSON-
415 PM CDT WED AUG 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON COUNTY...
AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SPRINGFIELD...MOVING EAST SOUTHEAST AT 15
MPH.
SOME LOCATIONS IN THE PATH INCLUDE SPRINGFIELD...GREENBRIER AND CROSS
PLAINS.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3659 8661 3644 8669 3641 8678 3652 8698
3661 8694
21The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 1:25 PM CDT | Special Weather Statement | OHX | Trousdale | 35 min |
| Aug 20, 1:31 PM CDT | Special Weather Statement | OHX | Davidson | 29 min |
| Aug 20, 1:42 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 33 min |
| Aug 20, 1:46 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Wilson | 44 min |
| Aug 20, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 47 min |
| Aug 20, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Smith, Wilson | 34 min |
| Aug 20, 2:14 PM CDT | Special Weather Statement | OHX | Trousdale | 46 min |
| Aug 20, 2:37 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 23 min |
| Aug 20, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Van Buren, Warren | 48 min |
| Aug 20, 2:54 PM CDT | Flash Flood Warning | OHX | Smith, Trousdale, Wilson | 3 hr |
| Aug 20, 2:56 PM CDT | Special Weather Statement | OHX | Smith | 34 min |
| Aug 20, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, DeKalb, Van Buren, White | 47 min |
| Aug 20, 3:06 PM CDT | Special Weather Statement | OHX | Davidson | 39 min |
| Aug 20, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 46 min |
| Aug 20, 3:34 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 41 min |
| Aug 20, 3:46 PM CDT | Flash Flood Warning | OHX | Wilson | 3 hr |
| Aug 20, 3:58 PM CDT | Special Weather Statement | OHX | Rutherford | 47 min |
| Aug 20, 4:02 PM CDT | Special Weather Statement | OHX | Grundy | 43 min |
| Aug 20, 4:14 PM CDT | Areal Flood Advisory | OHX | Rutherford | 3 hr |
| Aug 20, 4:15 PM CDT | Special Weather Statement | OHX | Robertson | 45 min |
| Aug 20, 4:30 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 45 min |
| Aug 20, 4:41 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 34 min |
| Aug 20, 4:44 PM CDT | Areal Flood Advisory | OHX | Montgomery, Robertson, Sumner | 3 hr |
| Aug 20, 4:54 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 21 min |
| Aug 20, 5:08 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Trousdale, Wilson | 37 min |
| Aug 20, 5:33 PM CDT | Areal Flood Advisory | OHX | Davidson, Robertson, Sumner, Wilson | 3 hr |
| Aug 20, 5:40 PM CDT | Special Weather Statement | OHX | Montgomery | 35 min |
| Aug 20, 5:56 PM CDT | Special Weather Statement | OHX | Stewart | 34 min |
| Aug 20, 6:05 PM CDT | Special Weather Statement | OHX | Davidson | 40 min |
| Aug 20, 6:27 PM CDT | Special Weather Statement | OHX | Cheatham | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.